Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 1, 2021, 5:42 PM CDT for St. Francis County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 5:42 PM CDT (22:42 UTC)
- Expired
- Jul 1, 2021, 6:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
County St. Francis County, AR
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428 WWUS84 KMEG 012242 SPSMEG Special Weather Statement National Weather Service Memphis TN 542 PM CDT Thu Jul 1 2021 ARZ035-036-048-012315- St. Francis AR-Cross AR-Crittenden AR- 542 PM CDT Thu Jul 1 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT FOR... Northeastern St. Francis County in eastern Arkansas... Southeastern Cross County in eastern Arkansas... Southwestern Crittenden County in eastern Arkansas... At 542 PM CDT...a strong thunderstorm producing winds in excess of 40 mph was located over Village Creek State Park, moving east at 25 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern St. Francis...southeastern Cross and southwestern Crittenden Counties should monitor this storm closely. LAT...LON 3507 9080 3524 9073 3518 9032 3492 9042 TIME...MOT...LOC 2242Z 288DEG 20KT 3514 9068 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:57 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 1, 2:57 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Memphis TN 257 PM CDT Thu Jul 1 2021 .DISCUSSION... A cold front will continue to push into the Mid-South tonight. Numerous showers and thunderstorms are occurring across the Mid-South at this time along and ahead of the front. This will continue for much of the night with focus shifting to North Mississippi during the early morning hours. Locally heavy rainfall will be the main threat from the convection as PWs remain high thus causing storms to be efficient rain producers. In addition, any storms that move slowly will only exacerbate the threat. By Friday morning, lingering convection will continue from the TN/MS state border southward. Over the course of the day, the convection will gradually shift south. Precipitation chances will end by sunset across North Mississippi. Meanwhile, drier air will begin to filter into portions of Northeast Arkansas, the Missouri Bootheel, and Northwest Tennessee during the afternoon hours. Surface high pressure will begin building into the Mid-South by Friday Night and will remain over the region through the Independence Day weekend. The high will bring low humidity levels to the area as drier air will continue to filter into the region. Highs will be in the mid to upper 80s, but will feel pleasant due to the low humidity. Lows will drop into the upper 50s to mid 60s. An upper ridge will build over the area on Monday. Humidity levels will slowly begin creeping up and by Tuesday could cause a few diurnal showers and thunderstorms to develop across the region. Highs will return to the lower to mid 90s. The ridge won't last long as an upper trough moves into the region Wednesday and Thursday. Chances for showers and thunderstorms will increase across the area. Convection will likely remain scattered in nature. Thus, not every location will see rain. Locations that will remain dry will still see highs around 90 degrees. Locations that do see rain, may be a tad cooler. KRM && .AVIATION... Scattered to numerous SHRAs/TSRAs are developing ahead of an advancing cold front that will push into the area this afternoon and tonight. TSRAs should be through KJBR/KMEM/KMKL early this evening with KTUP a couple hours later. Expect lower cigs and IFR conds to develop across the region overnight. Cigs will gradually improve back to VFR by Friday afternoon. Outside of TSRAs expect SW winds 6-8 kts eventually becoming NE behind the front increasing to 10 kts on Friday. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 1, 3:47 AM CDT, 13 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 347 AM CDT Thu Jul 1 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-021100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 347 AM CDT Thu Jul 1 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Localized heavy rainfall may lead to flash flooding Thursday into Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 1, 5:22 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
522 PM CDT Thu Jul 1 2021
ARZ048-049-012245-
St. Francis AR-Lee AR-
522 PM CDT Thu Jul 1 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Southeastern St. Francis County in eastern Arkansas...
Northeastern Lee County in eastern Arkansas...
At 522 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located near Palestine, moving east at 25 mph.
People in southeastern St. Francis and northeastern Lee Counties
should monitor this storm closely.
LAT...LON 3504 9093 3502 9040 3483 9041 3483 9042
3488 9044 3489 9045 3489 9048 3486 9048
3483 9046 3480 9047 3476 9046 3477 9050
3480 9052 3480 9054 3478 9055 3486 9096
TIME...MOT...LOC 2222Z 277DEG 24KT 3494 9085Local storm report, Jul 1, 5:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD DOWNTOWN MEMPHIS 35.13N 90.05W
07/01/2021 SHELBY TN BROADCAST MEDIA
RIVERSIDE RAILROAD UNDERPASS BY CRUMP AND I-55 ROADWAY
FLOODED.
&&
SMWSpecial weather statement, Jul 1, 5:42 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 542 PM CDT Thu Jul 1 2021 ARZ035-036-048-012315- St. Francis AR-Cross AR-Crittenden AR- 542 PM CDT Thu Jul 1 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT FOR... Northeastern St. Francis County in eastern Arkansas... Southeastern Cross County in eastern Arkansas... Southwestern Crittenden County in eastern Arkansas... At 542 PM CDT...a strong thunderstorm producing winds in excess of 40 mph was located over Village Creek State Park, moving east at 25 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern St. Francis...southeastern Cross and southwestern Crittenden Counties should monitor this storm closely. LAT...LON 3507 9080 3524 9073 3518 9032 3492 9042 TIME...MOT...LOC 2242Z 288DEG 20KT 3514 9068
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:09 PM CDT | Areal Flood Advisory | MEG | DeSoto | 11 min |
| Jul 1, 4:20 PM CDT | Flash Flood Warning | MEG | DeSoto | 55 min |
| Jul 1, 6:17 PM CDT | Special Weather Statement | MEG | DeSoto | 28 min |
| Jul 1, 6:18 PM CDT | Special Weather Statement | MEG | DeSoto | 27 min |
| Jul 1, 5:22 PM CDT | Special Weather Statement | MEG | St. Francis | 23 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.